Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 256, NWS Des Moines, IA

July 22, 2014Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2014, 7:07 AM CDT for Wapello County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2014, 7:07 AM CDT (12:07 UTC)
Expired
Jul 22, 2014, 7:45 AM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Wapello County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS53 KDMX 221207
SVRDMX
IAC179-221245-
/O.NEW.KDMX.SV.W.0256.140722T1207Z-140722T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
707 AM CDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 745 AM CDT

* AT 707 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA
  INDUSTRIAL AIRPORT...OR 7 MILES NORTHWEST OF OTTUMWA...MOVING EAST
  AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...KIRKVILLE
  AND CHILLICOTHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4097 9245 4103 9263 4116 9261 4115 9218
      4091 9218
TIME...MOT...LOC 1207Z 283DEG 25KT 4110 9251 

HAIL...1.00IN
WIND...<50MPH

$$

KOTENBERG
2 follow-up statements
850 
WWUS53 KDMX 221228
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
728 AM CDT TUE JUL 22 2014

IAC179-221245-
/O.CON.KDMX.SV.W.0256.000000T0000Z-140722T1245Z/
WAPELLO IA-
728 AM CDT TUE JUL 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WAPELLO COUNTY...

AT 727 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF OTTUMWA...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON AND AGENCY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4097 9245 4100 9254 4114 9245 4115 9218
      4091 9218
TIME...MOT...LOC 1227Z 283DEG 24KT 4107 9234 

HAIL...1.00IN
WIND...<50MPH

$$

KOTENBERG
251 
WWUS53 KDMX 221244
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT TUE JUL 22 2014

IAC179-221254-
/O.EXP.KDMX.SV.W.0256.000000T0000Z-140722T1245Z/
WAPELLO IA-
744 AM CDT TUE JUL 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO COUNTY WILL EXPIRE AT
745 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4097 9245 4100 9254 4114 9245 4115 9218
      4091 9218
TIME...MOT...LOC 1242Z 283DEG 25KT 4107 9234 

$$

KOTENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:42 AM CDT, 25 minutes earlier.

Area forecast discussion, Jul 22, 6:42 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT TUE JUL 22 2014

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
ISSUED AT 339 AM CDT TUE JUL 22 2014

.TODAY...ANOTHER HOT AND VERY HUMID DAY TODAY WITH SURFACE DEW
POINTS WELL INTO THE 70S AND MAXIMUM TEMPERATURES FORECAST TO RISE
WELL INTO THE 90S ACROSS MUCH OF CENTRAL IOWA. SEVERAL LOCATIONS IN
THE SOUTHERN HALF OF THE FORECAST AREA WILL LIKELY SEE HEAT INDEX
VALUES FROM 105-110 BY THIS AFTERNOON. WENT A DEGREE OR TWO ABOVE
THE NAM12/ECMWF FOR MAXIMUM TEMPERATURES TODAY AS THEY HAVE HAD A
BETTER HANDLE ON THE TEMPERATURES.

WEAK CONVECTION TRYING TO DEVELOP OVER WESTERN IOWA BUT IS
IMMEDIATELY HITTING THE VERY STRONG CAP IN PLACE AND NOT ABLE TO
STRENGTHEN AND SUSTAIN THEMSELVES. HAVE SLIGHT POPS GOING THROUGH
11Z TO HANDLE THE ISOLATED CONVECTION BUT NOT ANTICIPATING ANYTHING
LONG LIVED.

COLD FRONT LOOKS TO PUSH ACROSS THE STATE THIS AFTERNOON AND SHOULD
CLEAR IOWA BY 00Z WEDNESDAY. WITH THE AFOREMENTIONED CAP IN PLACE
(+16C 700MB TEMPERATURES)...NOT EXPECTING MUCH TO DEVELOP UNTIL
AFTER 21Z OVER SOUTHERN IOWA. THERE IS A TREMENDOUS AMOUNT OF CAPE
VALUES THIS AFTERNOON AS IT RANGES FROM 4000 TO 6000 J/KG IN
SOUTHERN IOWA. HOWEVER...THE LOW LEVEL SHEAR IS MINIMAL AND THE 0-
6KM IS WEAK AS WELL IN SOUTHERN IOWA. NOT A LOT OF CONFIDENCE WITH
MUCH...IF ANYTHING...BREAKING THROUGH THE CAP THIS AFTERNOON.
HOWEVER ON THE OTHER SIDE OF THE COIN...NOT A LOT OF CONFIDENCE IT
WILL BE COMPLETELY DRY ACROSS SOUTHERN IOWA THIS AFTERNOON. SO LEFT
SLIGHT TO LOW CHANCE POPS GOING AFTER 21Z AS MAY SEE A COUPLE
ISOLATED STORMS PERCOLATE WITH THE AMOUNT OF INSTABILITY PRESENT
AHEAD OF THE FRONT.  FIND SUPPLEMENTAL AFD IMAGES ON OUR LATEST BLOG
POST: NWS.WEATHER.GOV/BLOG/NWSDESMOINES/

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 339 AM CDT TUE JUL 22 2014

THE COLD FRONT MOVING SOUTH TODAY WILL CONTINUE TO PUSH SOUTH OF THE
REGION BETWEEN 00Z AND 06Z WEDNESDAY.  MODELS ARE AT ODDS WITH ANY
RESIDUAL CONVECTION ACROSS THE SOUTH DURING THIS TIME. THOUGH GFS
SHOWS H700 TEMPERATURES COOLING ENOUGH TO FIRE CONVECTION ALONG THE
H850 COOL FRONT...GEM/NAM/EURO ALL SUGGEST THAT TEMPS ALOFT WILL
CONTINUE TOO WARM TO MAINTAIN MUCH OF ANY CONVECTION DURING THE
OVERNIGHT HOURS OVER OUR AREA IN THE SOUTH. WITH LITTLE CONVERGENCE
EXPECTED ALONG THE SFC BOUNDARY AND ALOFT...EXPECT THAT THE
CONSENSUS OF CONVECTION ENDING EARLY WILL HOLD FOR TONIGHT. AS
COOLER AIR ARRIVES...H850 TEMPS BACK OFF FROM CURRENT VALUES OF 22
TO 26C THIS EVENING AND BY 12Z WED WILL HAVE FALLEN BACK TO 11C
NORTH TO NEAR 18C ALONG THE SOUTHERN BORDER. WITH PERSISTENT
NORTHEAST WINDS OVERNIGHT...COOLER AIR SHOULD HAVE LITTLE TROUBLE
REPLACING THE HOT/HUMID CONDITIONS LEFT OVER IN THE EVENING HOURS.
MOST OF THE AREA SHOULD DROP BACK DOWN INTO THE 60S WITH THE
EXCEPTION OF DES MOINES...WHICH WILL BE STILL INFLUENCED BY THE HEAT
ISLAND EFFECT THROUGH THE NIGHT AND MAY HOLD TO NEAR 70. AS THE
COOLER AND DRIER AIR MOVES IN FOR WEDNESDAY...THE ENTIRE AREA SHOULD
ENJOY A PLEASANT DAY WITH FAIR WX CLOUDS AND LIGHT NORTHEAST
BREEZES. AS HIGH PRESSURE BUILDS ACROSS THE REGION...DRY WEATHER
WILL CONTINUE FOR WED NIGHT AND THURSDAY EAST. OVER THE
WEST...THURSDAY THE H500 UPPER LEVEL RIDGE WILL BEGIN TO REBUILD
TOWARD IOWA WITH ANOTHER PUSH OF WARM AIR ADVECTION. THIS SHOULD
RESULT IN AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
PLAINS...HEADING SOUTHEAST INTO WESTERN IOWA BY THURSDAY MORNING.
GENERALLY...THE MODELS ARE IN AGREEMENT WITH THE COMPLEX OF STORMS
WEAKENING AS IT MAKES ITS WAY EAST THURSDAY BOTH FROM A STANDPOINT
OF WEAKENING LOW LEVEL JET DURING THE MORNING AND THE SFC HIGH STILL
TO THE EAST. THE GFS IS A BIT MORE AGGRESSIVE IN KEEPING THE AREA
GOING ACROSS CENTRAL IOWA...BUT WILL NOT LEAN TOWARD THAT SOLUTION.
BY THURSDAY NIGHT LOW PRESSURE WILL DEEPEN ACROSS THE WESTERN
PLAINS...WITH FORCING INCREASING OVERNIGHT ACROSS THE REGION. THIS
WILL RESULT IN A MUCH BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS
REGION WIDE THURSDAY NIGHT INTO FRIDAY MORNING...BUT ESPECIALLY OVER
THE NORTHEAST. LATER IN THE DAY ON FRIDAY ADDITIONAL THUNDERSTORMS
SHOULD DEVELOP ALONG A WARM FRONT AND LEADING EDGE H700 CAP...
EXPANDING DURING THE NIGHT OVER THE EAST. MODELS CONTINUE TO
STRUGGLE WITH THE EVOLUTION OF THE SYSTEM FOR THURSDAY AND FRIDAY
AND ARE LEANING TOWARD A RAPID RETURN OF WARM CONDITIONS ACROSS THE
SOUTH BY FRIDAY AFTERNOON. THE EURO IS PUSHING HIGHS ACROSS THE
SOUTH INTO THE LOW 90S FRIDAY...BUT WILL WAIT FOR ANOTHER MODEL RUN
BEFORE MAKING ANY SIGNIFICANT CHANGES.  BY THURSDAY AFTERNOON AND
NIGHT INSTABILITY WILL BE ON THE INCREASE AND BULK SHEAR/WIND FIELDS
ALSO INCREASING OVERNIGHT INTO FRIDAY MORNING. WITH THAT...THERE MAY
BE AN INCREASED CHANCE FOR SOME SEVERE WEATHER OVER THE AREA.
FOLLOWING THE PASSAGE OF THE SYSTEM FRIDAY AND FRIDAY NIGHT...A
PLEASANT DAY IS EXPECTED ON SATURDAY IN THE WAKE OF THE STORM. BY
THE END OF THE WEEKEND SUNDAY INTO MONDAY...THE PASSAGE OF A
STRONGER COLD FRONT FROM CANADA WILL USHER IN MUCH COOLER AIR AS
WELL AS A CHANCE FOR SOME SCT THUNDERSTORMS. FOR NOW THERE IS SOME
UNCERTAINTY WITH THE TIMING OF THE FRONT...THOUGH THE CURRENT
CONSENSUS IS FOR THE FRONT TO PASS THROUGH THE AREA SUNDAY
AFTERNOON. FOLLOWING THE FRONT...HIGHS ARE LIKELY TO FALL BACK INTO
THE 70S TO NEAR 80S WITH LOWS IN THE 50S TO LOWER 60S FOR MONDAY AND
TUESDAY.

&&

.AVIATION...22/12Z
ISSUED AT 638 AM CDT TUE JUL 22 2014

WEAK ISOLATED THUNDERSTORM MOVING INTO POLK COUNTY MAY SKIRT JUST
NORTH OF DSM AIRPORT THIS MORNING AND HAVE VCTS MENTIONED ATTM.
HAVE MVFR VIS AT MCW DUE TO FOG IMPROVING BY 13Z...BUT MAY LINGER
AS LATE AS 14Z. OTHERWISE...EXPECTING VFR CONDITIONS THE REMAINDER
OF THE TAF PERIOD WITH SOME ISOLATED CONVECTION AT OTM LATE THIS
AFTERNOON. LOW CONFIDENCE WITH ANY DEVELOPMENT AND LEFT TAF DRY
ATTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...PODRAZIK
Hazardous weather outlook, Jul 22, 5:03 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT TUE JUL 22 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081-
231015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-ADAMS-
503 AM CDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH THIS AFTERNOON.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AGAIN THIS
AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF HIGHWAY 20. A
SEVERE THUNDERSTORM MAY OCCUR THIS AFTERNOON WITH THUNDERSTORM
WINDS AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES RETURN TO CENTRAL IOWA THURSDAY NIGHT...FRIDAY
AND FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE
THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION SOUTH OF HIGHWAY
20 THIS AFTERNOON AND AGAIN THURSDAY NIGHT AND FRIDAY.

IAZ062-074-075-082>086-092>097-231015-
POWESHIEK-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
503 AM CDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH
TUESDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE THROUGH MID
MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. LARGE HAIL AND THUNDERSTORM WINDS ARE
THE PRIMARY THREATS. AN ISOLATED TORNADO MAY ALSO OCCUR EAST OF
INTERSTATE 35 THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES RETURN TO CENTRAL IOWA THURSDAY NIGHT...FRIDAY
AND FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE
THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION THIS AFTERNOON AND
AGAIN THURSDAY NIGHT AND FRIDAY.

REV

In the hours before

Special weather statement, Jul 22, 5:35 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
535 AM CDT TUE JUL 22 2014

IAZ059-221100-
DALLAS IA-
535 AM CDT TUE JUL 22 2014

...HAIL AND HEAVY RAIN...

AT 534 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF PERRY...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
URBANDALE...CLIVE...WAUKEE...GRIMES...DALLAS CENTER...GRANGER AND
MINBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4168 9422 4178 9420 4182 9382 4161 9382
TIME...MOT...LOC 1034Z 268DEG 12KT 4174 9416

PODRAZIK
Special weather statement, Jul 22, 6:21 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 AM CDT TUE JUL 22 2014

IAZ059-060-221200-
DALLAS IA-POLK IA-
621 AM CDT TUE JUL 22 2014

...SMALL HAIL AND HEAVY RAIN POSSIBLE...

AT 619 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DALLAS CENTER...OR 7 MILES NORTHWEST OF GRIMES...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...WAUKEE...GRIMES...ADEL...WINDSOR HEIGHTS...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER...JORDAN CREEK TOWN CENTER...
SAYLORVILLE LAKE...IOWA EVENTS CENTER...PRINCIPAL PARK...BIG CREEK
LAKE AND VALLEY WEST MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.

&&

LAT...LON 4163 9404 4181 9403 4184 9359 4154 9359
      4156 9383
TIME...MOT...LOC 1119Z 271DEG 17KT 4172 9393

KOTENBERG
Special weather statement, Jul 22, 7:03 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT TUE JUL 22 2014

IAZ086-221300-
WAPELLO IA-
703 AM CDT TUE JUL 22 2014

...RAPIDLY INTENSIFYING STORM MAY PRODUCE NICKEL SIZE HAIL...

AT 702 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF OTTUMWA INDUSTRIAL AIRPORT...OR 8 MILES NORTHWEST OF
OTTUMWA...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...
KIRKVILLE AND CHILLICOTHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4091 9242 4093 9252 4103 9263 4116 9263
      4116 9218 4091 9218
TIME...MOT...LOC 1202Z 296DEG 18KT 4109 9255

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:35 AM CDTSpecial Weather StatementDMXDallas25 min
Jul 22, 6:21 AM CDTSpecial Weather StatementDMXDallas39 min
Jul 22, 7:03 AM CDTSpecial Weather StatementDMXWapello57 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.